CSN Login
Members Online: 2

You are here

Great news!

CSN is getting an upgrade. All of your posts will still be here, but the website will have a new look, new features and be mobile-friendly. To prepare for the changes, the site will be down briefly at the end November. We’ll continue to provide updates as we get closer.    

cpt-11 side effects?

122456
Posts: 40
Joined: Jun 2005

Hello everybody. I am taking CPT-11 with a pump for 46 hours. On Monday and off of it Wednesday. I take 5-FU and the avastin thru chemo once every two weeks. The CAT scan reveals very tiny nodules in my lungs so the doctor feels the treatment this time needs to be more aggressive. My hair started coming out by the handfuls after 2 treatments. I will have to do 8 in all so please pray for me. The week of chemo, I am just so tired but the week I don't take it, I feel great. Has anybody ever experienced this from taking it? My rectum is so painful. I notice I am either having diarrhea or being constipated. I use some Aquaphor oinments and that relieves some of the pain. Another note, my husband was diagnosed with throat cancer December and has a feeding tube. He has 15 more radiation treatments to go. (39 in all) He has used that feeding tube maybe 3 times. He is steady eating and gaining weight. The doctor is so proud of him. God is good all the time and all the time God is good.

terril
Posts: 297
Joined: Apr 2004

Hi!!!
I am on the exact regiment you are on. I have had only one treatment. So far, things are going great. Except for being tired, I have very few side effects. Make sure you eat some yogurt to help with your colon to combat the bad stuff. I have had a tad bit of consitpation, but it is easy to deal with. I am waiting for the hair to fall out. I have very thick hair, so I might have some left (so the onco nurses say). Hang in there!! Try to exercise. I find this really helps me. Keep positive!!! My prayers and thoughts are with you!!! Terri

goldfinch's picture
goldfinch
Posts: 737
Joined: Oct 2003

OMG...You and your husband have my prayers!
I had the CPT as a weekly infusion. Didn't have it on a pump. My hair was coming out so fast I ended up having my husband shave it off. Got myself a pretty wig. It was fum seeing the change a wig could bring, but I was happy to see my hair come back. Not as pretty as the wig, but all mine!
I had trouble with the diarrhea and constipation too. Have no suggestions. Hope the yogurt idea from Terri helps.
I have used aloe from the aloe plant (have it sitting in my bathroom) and the contents of Vit E capsule on my bottom. Seems to help. Also diaper wipes instead of toilet tissue is much more comfortable.
Fatigue was also a part of it. However, I work part time and never had to miss any work.
You and your hubby keep up the good fight!
Mary

oneagleswings
Posts: 425
Joined: Jan 2005

Hi and it is awesome that you believe that God is good...(just maybe sometimes you'd like to question his methods??)..anyway- my husband is on the CPT pump and the first few cycles he felt horrid during both weeks but now he has some really good days during the off weeks..he has had no diarrhea and takee stool softeners for any constipation- hope your treatments go well and God Bless.
Bev

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

I was on 5FU, Leukorvorin and CPT-11 for 6 months two years ago...My hair thinned quite a bit but did not fall out completely. I noticed a lot of loss when I showered and as I brushed - I did a lot of TLC with my hair, like conditioning treatments (NO COLOR) and used special shampoos from my stylist.

Mostly I was nauseas and had diahrrea and stomach cramps. Lots of gas and bloating as well. Watch the liver enzymes. My elevated a time or two.

All in all though I tolerated the treatment pretty well. Good luck.

Kerry

Subscribe to Comments for "cpt-11 side effects?"